Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 23, 2007, 6:13 PM CDT for Choctaw County, Alabama; Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 23, 2007, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 232313 SVRMOB ALC023-MSC153-240000- /O.NEW.KMOB.SV.W.0122.070823T2313Z-070824T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 613 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA... * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ISNEY...OR ABOUT 15 MILES NORTHEAST OF WAYNESBORO...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRETNA BY 625 PM CDT... BOICE BY 655 PM CDT... HIWANNEE BY 700 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3171 8835 3190 8835 3184 8877 3169 8867 $$
2 follow-up statements
000 WWUS54 KMOB 232331 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 631 PM CDT THU AUG 23 2007 ALC023-MSC153-240000- /O.CON.KMOB.SV.W.0122.000000T0000Z-070824T0000Z/ CHOCTAW AL-WAYNE MS- 631 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN WAYNE AND SOUTHWESTERN CHOCTAW COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ISNEY...OR ABOUT 15 MILES NORTHEAST OF WAYNESBORO... MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRETNA BY 645 PM CDT... 6 MILES NORTHEAST OF BOICE AND 7 MILES EAST OF HIWANNEE BY 700 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3171 8835 3190 8835 3184 8877 3169 8867 $$
000 WWUS54 KMOB 232356 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 653 PM CDT THU AUG 23 2007 ALC023-240001- /O.CAN.KMOB.SV.W.0122.000000T0000Z-070824T0000Z/ CHOCTAW AL- 653 PM CDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY IS CANCELLED... LAT...LON 3170 8847 3188 8847 3184 8877 3169 8867 $$ MSC153-240000- /O.CON.KMOB.SV.W.0122.000000T0000Z-070824T0000Z/ WAYNE MS- 653 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN WAYNE COUNTY... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THE POTENTIAL FOR SEVERE THUNDERSTORM OUTFLOW WINDS ACROSS NORTHEASTERN WAYNE COUNTY AS THE STORM CONTINUES TO COLLAPSE. THIS STORM WAS LOCATED A FEW MILES SOUTH OF MATHERVILLE...AND MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WINDS WILL POSSIBLE ACROSS ACROSS PARTS OF NORTHEASTERN WAYNE COUNTY UNTIL 700 PM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY MANAGEMENT AGENCY. LAT...LON 3170 8847 3188 8847 3184 8877 3169 8867 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:32 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 23, 3:32 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT THU AUG 23 2007 .SHORT TERM...TONIGHT AND FRIDAY...UPPER AIR ANALYSIS CONTINUES TO SHOW HIGH PRESSURE RIDGE DEEPLY REFLECTED OVER THE SOUTHERN AND SOUTHEASTERN STATES. LAST NIGHT...A CONVECTIVE COMPLEX SLIPPED SOUTHWEST OUT OF SOUTHWEST GEORGIA AND SOUTHERN ALABAMA AND HAS ALLOWED CLOUD DEBRIS FROM THIS AREA TO MOVE INTO THE AREA FROM THE EAST. THE AIRMASS TO THE WEST REMAINS FAIRLY DRY AND HAVE NOTICED A QUICK DECAY IN STORMS. HOWEVER...DEEP LAYER MOISTURE LOOKS TO MODIFY AND FORECASTERS MUST CONSIDER ANY IMPACTS FROM MID LEVEL DISTURBANCES THAT TRACK WEST ON THE PERIPHERY OF THE SOUTHERN STATES RIDGE TO BRING ABOUT A SMALL CHANCE OF THUNDERSTORMS THE NEXT COUPLE PERIODS. BOTH THE GFS AND NAM BRING A REGION OF PRECIPITABLE WATERS IN EXCESS OF 2.1 INCHES WESTWARD ACROSS THE SOUTHERN HALF OF THE AREA. HOWEVER...THE GFS IS SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS AND DOES LEAD TO A CHALLENGE WHEN CONSIDERING COVERAGES OF SHOWERS AND THUNDERSTORMS BETWEEN THE TWO SOLUTIONS. WILL TAKE A MORE CONSERVATIVE APPROACH WITH PRECIPITATION PROBABILITIES GIVEN WHAT WE SEE IN SATELLITE. LITTLE OVERALL CHANGE IN THE SHORT TERM TEMPERATURES. STILL HOT AS LATEST GRIDDED HEAT INDEX FORECASTS ON FRIDAY ABOUT 103. SINCE MUCH OF THE AREA IS NOT FORECAST TO SEE MUCH HIGHER THAN THAT ON FRIDAY...SHORT TERM DESK WILL NOT RE-ISSUE THE SPECIAL WEATHER STATEMENT. /10 THIS AFTERNOONS WET MICROBURST RISK IS MODERATE .LONG TERM SATURDAY THROUGH THURSDAY...UPPER RIDGE AXIS...STRETCHED OUT OVER THE LOWER MISSISSIPPI RIVER VALLEY...ALLOWS DEEP LAYER MOISTURE TO FLOW WESTWARD OVER THE GULF COAST THIS WEEKEND. AN EASTERLY WAVE FROM CENTRAL/SOUTH FLORIDA INTO THE NORTHWEST CARIBBEAN MOVES SLOWLY WESTWARD ACROSS THE GULF. THIS WILL ALSO HELP INCREASE AND FOCUS CONVECTION ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES MODERATE BACK TOWARDS CLIMATOLOGICAL NORMS THROUGH THE MIDDLE OF NEXT WEEK WITH ENOUGH MOISTURE AND INSTABILITY AROUND TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS PRETTY MUCH EACH DAY. LATE NEXT WEEK...THERE ARE INDICATIONS THAT A FRONTAL BOUNDARY WILL BE SINKING SOUTHWARD INTO THE SOUTHERN STATES. THIS IS BEYOND THE MEDIUM RANGE...BUT HOPEFULLY SOME GOOD NEWS IN THE NOT SO DISTANT FUTURE. /10 && .MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL CONTINUE THROUGH SATURDAY AND BEGIN TO WEAKEN SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. A LIGHT MAINLY SOUTHEASTERLY WIND FLOW WILL CONTINUE THROUGH THE PERIOD...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. LITTLE CHANGE IN SEAS. 12/04 && .FIRE WEATHER...NO HEADLINES. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 94 74 94 / 20 20 20 40 PENSACOLA 76 92 76 93 / 20 20 20 40 DESTIN 81 93 79 91 / 20 20 20 50 EVERGREEN 73 95 71 93 / 20 20 20 30 WAYNESBORO 73 96 72 95 / 20 20 10 30 CAMDEN 73 97 72 95 / 20 20 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU AUG 23 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 232300- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY AND TONIGHT AS DEEPER MOISTURE AND BETTER MID LEVEL FORCING MOVES WESTWARD OVER THE FORECAST AREA. DUE TO SOME DRY AIR STILL PRESENT IN THE MIDDLE LAYERS OF THE ATMOSPHERE A FEW STORMS MAY BECOME STRONG...PRODUCING WINDS UP TO 45 KNOTS...SMALL HAIL AND VERY HEAVY RAIN. HEAT INDICES RANGING FROM 100 TO 107 DEGREES CAN BE EXPECTED ONCE AGAIN TODAY...ESPECIALLY INLAND AWAY FROM THE COAST. A MODERATE RISK OF RIP CURRENTS CAN ALSO BE EXPECTED ALONG AREA BEACHES TODAY...MOSTLY DUE TO HIGH TIDAL RANGES COMBINED WITH A SOUTHERLY WIND FLOW ACROSS THE MARINE AREA THIS AFTERNOON. AT THIS TIME WIDESPREAD HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA THROUGH EARLY NEXT WEEK. AT THIS TIME WIDESPREAD HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 524 PM CDT THU AUG 23 2007 ALZ052-061-232300- UPPER MOBILE-WASHINGTON- 524 PM CDT THU AUG 23 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND MOBILE COUNTIES... AT 524 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF DEER PARK...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEER PARK AND VINEGAR BEND THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 23, 6:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT THU AUG 23 2007 ALZ051-052-MSZ067-232345- WASHINGTON-CHOCTAW-WAYNE- 603 PM CDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL EFFECT PORTIONS OF SOUTHWEST CHOCTAW...NORTHWEST WASHINGTON...AND NORTHEAST WAYNE COUNTIES... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BOLINGER...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AQUILLA...EVANSBORO...ISNEY AND GRETNA THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.